Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Stage 2A breast cancer, taken Taxol, Zometa, Doxycycline, SGPT 80, SGOT 61, CRP 6.24, WBC 3.0

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Female 5'2', 130#, age 54 dx 2006 stage 2A breast cancer 1.8 cm IDC, 1 postive sentinode, ER+100%,PR+100%, HER2neg,Lumpectomy,Chemo 4DD AC, 4DD Taxol, oophorecetomy started on Femara 2007, started twice year Zometa 2009. Mid-May 2011 tick bite started Doxycycline and 3 days later severe gastric pain, vomit, fever, started Metronidazole while taking Doxy. (Previous tick bite 2009 and treated with Doxy too.) July 2011 bloodwork shows elevated SGPT 80, SGOT 61, and CRP 6.24, WBC 3.0 always low post chemo treatments. Cardiologist says come back in November. Very upset about these abnormal labs considering my Med Hx.
Posted Fri, 27 Apr 2012 in Breast Cancer
Answered by Dr. Robert Galamaga 36 minutes later

Thank you for submitting your question.

I will try to provide you with some good information and recommendations regarding your medical history as well as recent events which seem to be happening.

Regarding your history of breast cancer. It looks like you were treated appropriately with chemotherapy as well as local surgical management. The medication your doctor started on you in 2007 will continue usually for at least five years. Zometa is also a good idea as well.

Regarding what you experienced in May doxycycline quite often can cause a significant degree of stomach upset as well as nausea and vomiting. I'm not sure how many days you took the antibiotics but I would suspect that you took them for at least 10 to 14 days.

Regarding the liver enzymes and CRP; I am not especially concerned about these right now. You have a very mild elevation in the liver enzymes along with the CRP and this can be watched over time. The elevated CRP is somewhat nonspecific. It can be elevated in conditions of arthritis as well as infections. It can sometimes be elevated where no obvious cause is found.

Regarding your white blood cell count; yes this is low, but not so low that your new system is unable to fight off a typical infection of a virus bacteria or fungus. I agree with your physician's assessment that an interval check in November would be reasonable. This will give us a nice interval to evaluate the liver enzymes. I am quite certain that they will not significantly increase.

I am not familiar with the one supplement you're taking called, cucureim. I would check to see what the ingredients of this are and make sure it might not contribute to any issue with liver function. At the level your liver is functioning right now there is no limitation in your body's ability to continue on a normal and healthy course.

I realize that these blood tests have caused you a significant degree of worry and anxiety. Let me reassure you however that these results are not concerning and I do not feel they indicate any possible recurrence of disease or cause for concern at this time.

I thank you again for submitting your question. I hope you have found my answer to be both informative and helpful. If you have any additional concerns regarding this issue I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Stage 2A breast cancer, taken Taxol, Zometa, Doxycycline, SGPT 80, SGOT 61, CRP 6.24, WBC 3.0 3 hours later
Thank you so much for your detailed reply and calming my stress level. Complete Panic state.... The only other labs I noticed out in this WBC were the lymphs 50.7, mono 21.5, and segs 25. Last bloodwork back in XXXXXXX 2011 showed SGPT 29 and SGOT 32, WBC 4.1, Lymphs 35, Mono 9, Segs 53.6 and these results have been fairly consistent since 2007. The recent change really caught me by surprise and I could only account for the tick bite and abdominal incident in late May. So I was wondering if residual viral issue and if Lyme titre needed. I only took Doxy 7 days.

The supplement I take is Cucumerin highly recommended for Breast Cancer patients. I've been taking it for some time along with Melatonin to sleep.

I do have chronic joint pain from taking Femara for 4 years now but I ignore it and am VERY active with daily walks 1-2 miles and riding my horses. Very healthy eating mostly organic and no red meat for the past 5 years. Struggle to keep cholesterol 195 down but my HDL is 88.

Thank you once again for calming me down. At least I will be able to get some sleep tonight.
Answered by Dr. Robert Galamaga 2 hours later
Thanks again for the query and followup information.

I don't see any concern regarding the differential white blood cell counts in your case. I expect that it is a small blip in the normal count which you carry and that next time it will likely be back in the normal range.

The tick bite seems remote - 2009. Still if you are concerned about the exposure and are interested you can ask your physician for a titre both to rule this out and to further support your peace of mind. I doubt a residual viral issue is going on here and do not think you should worry along those lines as well.

Congratulations on maintaining healthy activity levels and good diet. This will only serve to further boost your mental and physical health as you continue what will be a likely very long and healthy life!

Thank you for sharing your medical concerns with me. I hope your experience has been both helpful and informative. Should you have additional concerns we are always here to help.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor